MAUDE Adverse Event Report: SMITH & NEPHEW, INC. STANDARD FEMORAL STEM 14; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. STANDARD FEMORAL STEM 14; ACCESSORIES,ARTHROSCOPIC
Model Number 012014
Health Effect - Clinical Code No Information (3190)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while the punch is used in soft tissue it makes a typical sound which is like facing an obstruction while cutting in the shaft.The surgeon said that it was an unusual sound and caused inconvenience while operating.There was no back up available.
 
Additional Manufacturer Narrative
Due to no product return, the complaint could not be confirmed.Definitive conclusions cannot be made without a device to evaluate.Accurate investigation and evaluation are not possible.The product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 012014 duckbill 1.5mm upbiter basket punch returned.The device is a one year old reusable device.The complaint reads: ¿it was reported while the punch is used in soft tissue it makes a typical sound which is like facing an obstruction while cutting in the shaft.The surgeon said that it was an unusual sound and caused inconvenience while operating.¿ there are typical dings and surface scratches from normal use.The device is intended to make a light snip at the distal end of the tip.This was successful and cut as intended using simulated tissue test material.There is a slight pop as the biter punches through the material.This is very slight and does not affect form, fit or function.No root cause related to the manufacture of this device was determined.

Brand Name
STANDARD FEMORAL STEM 14
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7185122
Report Number1219602-2018-00063
Device Sequence Number72978
Product Code NBH
UDI-Device Identifier03596010023360
UDI-Public(01)03596010023360(10)50666901
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012014
Device Catalogue Number12014
Device Lot Number50666901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer01/30/2018
03/12/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date02/06/2018
03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1